Couldn't find what you looking for?

TRY OUR SEARCH!

Hello. I am a 23 year old female who has been on the birth control pills since I was 17 years old. I'm very satisfied with their primary effect- keeping me out of possible pregnancy but I'm not satisfied with their primary side effect- weight gaining. Luckily, I still have no problems with being overweight, but I'm far from being skinny. I'm positive, if I continue with it- I will have serious problems with my body weight although my eating habits didn’t change for years. Please tell me what I could do to prevent this from happening. Is there any birth control pill that doesn’t cause weight gain?

Loading...


Hello. I was also wondering about the same thing and I have read several articles about it. I will tell you something I've read.
The estrogen in the pill can cause weight gain due to increased breast, hip, or thigh tissue, usually after several months on the pill. This causes swollen ankles, breast tenderness, discomfort with contact lenses, or a weight gain of up to five pounds. I must tell you that this is unavoidable. There isn’t any birth control pill that could guarantee you different because they all have the same hormones in them- estrogen and progestin.
If you're worried about gaining weight, remember to cut back on calories and get more exercise.
Reducing your salt intake moderately can help control this type of water retention.
Reply

Loading...

I sympathize with you about the weight gain with birth control pills. I just decided to come off of Yasmin after a year of mood swings, depression, and signigicant weight gain. (Of course my GYN said it is definitely not the pills, just my diet). Yeah right!! I found a website that is great for any questions about Hormonal birth control pills. They directed me to a pill called Centrochman (It is from India) and it is a non-hormonal bcp. I just googled the website and its aphrodite womens health! I think it would help with your questions. Good LucK!!!! XD
Reply

Loading...

Just a little sidenote...I am 22 and have been on yasmin for over a year...and I too have had significant weight gain..I have had no change in my diet or exercise...I must say in Yasmins favor that it has been a great contraceptive and it has regulated my period to a "T"
Reply

Loading...

I gained wieght when I was on Othro Tricycle and Mercette. Now I am on YAZ, and I have not gained any weight. You might want to try that.
Reply

Loading...

I am also on Yaz - have been for a year. Unfortunately, I have gained a ton of weight while being on it. (It is possible, however, that this could be from a thyroid problem, which the pill may or may not have caused.) Anyway, I was always a size 2-4 and now I can barely fit into a size 6 (though I've always enjoyed more lose clothing). My roommate last year was also on it and also gained quite a bit of weight - I have no idea if she started taking it more than a year ago, though. Just saying, I think you just have to see what works for your body.
Reply

Loading...

I was on Yasmin and in the past i stopped using a couple of times. Every time i stop using, I gain weight. It was unexplainable gain since I'm a healthy eater and I'm always active. I have been trying to find the cause and now I think i found out that it was from quitting the pills and withdrawing on the hormone.
I was googling and found out also that Yasmin uses different type of hormone than most birth control pills.
Just go look and make do some research.
Reply

Loading...

I have been on Ortho Trycyclin LO, which is a low dose pill, for 5 yeares now, it has the same effectiveness as the regular dosage, but it hasn't caused me ANY side effects what so ever. I highly recommend that anyone interested ask their GYN about it.

When my sister was taking the regular dosage, she also experienced significant weight gain.
Reply

Loading...

I have heard that Yaz contains a diuretic to help in reducing the water retention for women who use it. A diuretic helps you to pass fluids rather than retain them. If you use diuretics too often, they may have reverse effects, causing you to retain fluid. Sodium intake is also a huge factor in water retention. If you limit your sodium(salt) intake to 1500 mg or less per day, you will have a less likely chance of water retention. Also, many women have noticed an avg 5 lbs weight gain, but larger breasts. The weight gain can be from the extra breast tissue. Hang in there and watch your salt!
Reply

Loading...

I have been wondering the same thing, is there a pill where you dont gain weight or have emotional problems?! I swear its impossible.. I was on the depo shot for almost 2 years and it was emotionally hard on me. I was like a rollercoaster the first week after the shot, but had no weight gain. So no weight gain, but mental problems. I also tried the nuva-ring. I had HUGE weight gain as well as an emotional rollercoaster. My breasts grew rapidly and so did my torso, hips, and thighs. I've tried several pills and they've all given me headaches, or acne(which i've never had in my life!). So, I'm in the same boat as you! One of these we'll get lucky!
Reply

Loading...

im 19 and ive been on marvelon for 1 years but i was on ovranette the previous year, when i started ovranette i gained 2 and a half stone and became seriously emotional. so i changed to marvelon and it was supposed to stop me gettin too emotional and stop me gaining weight, my eating hs improved and i exercise more but i still seem to be steadily getting bigger. what do i do?!
Reply

Loading...

i gained 40 pounds in 3 months and because of this i am now over weight. i now am 161 pounds, i mean it's not that bad but i also started eating health and exersizing everyday for like 7 months now and have not lost even my water weight. it's a little rediculus, i mean why must i quit eatting everything i love if it doesn't help? i am fustated.any advise?
Reply

Loading...

I was also on Yaz and gained at least 20 pounds over like 2 years. And no type of diet or exercise changes. And now I wanna find some tyype of low hormonal pill that wont cause weight again.
Reply

Loading...

Stay away from Jolessa. It's the generic for Seasonale. I gained 15 lbs. I was eating less than 1,000 calories a day and exercising as was still gaining weight. It was awful.
Reply

Loading...

wow, I'm on the Trinessa. I lost good weight and started taking these and gained10 pounds quickly and no matter the excersize or eating healthy , the weight is there! I pray for a solution that don't trigger weight gain in women who are like to gain pounds...

Jesus help some company develop a better effective, non or less side effect pill!

unhealthy weight is unhealthy fat tissues.- it's no good for our health!!!
Reply

Loading...